Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Blacksburg, VA

May 29, 2009Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2009, 1:47 PM EDT for Wilkes County, Yadkin County, North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2009, 1:47 PM EDT (17:47 UTC)
Expired
May 29, 2009, 2:47 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 1:50 PM EDTHAIL 0.751 Nne Buck Shoals, NCPENNY HAIL AT THE INTERSECTION OF INTERSTATE 77 AND ROUTE 421.
May 29, 2:15 PM EDTHAIL 0.57 Sw Yadkinville, NCNEAR HAMPTONVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 291747 RRA
SVRRNK
NCC193-197-291915-
/O.NEW.KRNK.SV.W.0045.090529T1747Z-090529T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 315 PM EDT.

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKS CROSSROADS...OR 8 MILES WEST OF YADKINVILLE...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCK SHOALS...
  BROOKS CROSSROADS...
  YADKINVILLE...
  EAST BEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL VIRGINIA.

&&

LAT...LON 3605 8101 3619 8097 3625 8068 3625 8066
      3626 8065 3628 8056 3625 8053 3625 8046
      3611 8046 3609 8050 3604 8049 3603 8057
TIME...MOT...LOC 1748Z 251DEG 10KT 3612 8080

$$

RCS
2 follow-up statements
000 
WWUS51 KRNK 291842
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT FRI MAY 29 2009

NCC193-291852-
/O.CAN.KRNK.SV.W.0045.000000T0000Z-090529T1915Z/
WILKES NC-
242 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILKES COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3604 8065 3605 8088 3607 8088 3619 8082
      3625 8068 3628 8057 3625 8053 3625 8046
      3611 8046 3609 8050 3604 8049 3603 8064
TIME...MOT...LOC 1842Z 275DEG 14KT 3604 8080

$$

NCC197-291915-
/O.CON.KRNK.SV.W.0045.000000T0000Z-090529T1915Z/
YADKIN NC-
242 PM EDT FRI MAY 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR YADKIN COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.  
THIS STORM WAS LOCATED NEAR BUCK SHOALS...OR 10 MILES SOUTHWEST OF 
YADKINVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCK SHOALS...
  BROOKS CROSSROADS...
  LONE HICKORY...
  YADKINVILLE...
  COURTNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3604 8065 3605 8088 3607 8088 3619 8082
      3625 8068 3628 8057 3625 8053 3625 8046
      3611 8046 3609 8050 3604 8049 3603 8064
TIME...MOT...LOC 1842Z 275DEG 14KT 3604 8080

$$

WP
000 
WWUS51 KRNK 291847
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT FRI MAY 29 2009

NCC197-291857-
/O.CAN.KRNK.SV.W.0045.000000T0000Z-090529T1915Z/
YADKIN NC-
247 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

IF YOU HAD HAIL OR WIND DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3604 8065 3605 8088 3607 8088 3619 8082
      3625 8068 3628 8057 3625 8053 3625 8046
      3611 8046 3609 8050 3604 8049 3603 8064
TIME...MOT...LOC 1847Z 275DEG 14KT 3604 8078

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:32 PM EDT, 15 minutes earlier.

Area forecast discussion, May 29, 1:32 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT FRI MAY 29 2009

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST ACROSS THE AREA TODAY AND THEN
OFFSHORE THIS EVENING. THIS WILL KEEP THE THREAT FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS GOING THROUGH EARLY THIS EVENING. DRIER
WEATHER WILL FINALLY MAKE A RETURN BEHIND THE FRONT OVERNIGHT...AND
THEN CONTINUE FOR THE MOST PART INTO THE WEEKEND AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
18Z FRIDAY UPDATE TO INCLUDE SEVERE WEATHER WATCH NUMBER 314 FOR
AMHERST AND BUCKINGHAM COUNTIES.

UPPER LEVEL TROUGH AND SHORT WAVE WILL ENTER THE WEST EARLY THIS
AFTERNOON BRING SHOWERS TO MAINLY THE MOUNTAIN EMPIRE...GRAYSON
HIGHLANDS AND THE NORTH CAROLINA HIGH COUNTY. THROUGH THE
AFTERNOON...THESE SHOWERS WILL DIMINISH WITH CONVECTION IGNITING
EAST OF THE BLUE RIDGE AND ALONG THE SURFACE FRONTAL BOUNDARY. LOCAL
WRF TIMING CONVECTION IN SURRY AND YADKIN COUNTY AROUND 18Z...THEN
INTO SOUTHSIDE VA/NW NC PIEDMONT AROUND 20Z. BY 23Z...THESE SHOWERS
WILL HAVE EXITED RNK CWA. HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS
ALONG WITH A SLIGHT RISK FOR LARGE HAIL AND DAMAGING WINDS FROM
MULTICELLULAR CLUSTERS. BUFKIT FORECAST SOUNDINGS ARE DISPLAYING
INVERTED-V PROFILES FOR ROA/LYH AND DAN. SPC HAS RNK PIEDMONT
COUNTIES IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON.

FOR THE AFTERNOON UPDATE...WILL INCREASE POPS ACROSS RNK SOUTH AND
EAST WHILE SHOWING A DRYING TREND TO THE NORTHWEST THROUGH THE
AFTERNOON. TEMPERATURES COOLING OFF WITH SHOWERS IN THE WEST WHILE
CLEARING ALONG AND EAST OF THE BLUE RIDGE ALLOWING TEMPERATURES TO
WARM TO AROUND NORMAL. PREVIOUS DISCUSSION BELOW...

COLD FRONT JUST WEST OF THE APPALACHIANS WILL FINALLY WORK EAST INTO
THE WESTERN CWA THIS MORNING AS S/W AND ASSOCIATED WEAK SURFACE WAVE
LIFT NE. GIVEN LINGERING HEAVY RAIN PRODUCING SHRA/TSRA WILL LEAVE
THE GOING WATCH UP UNTIL AT LEAST 6 AM AND SEE COVERAGE AT THAT
POINT BEFORE DROPPING. OTRW BOUNDARY WILL ONLY EDGE EAST INTO THIS
AFTERNOON AS WILL NEED TO WAIT FOR UPPER TROF AND SHEAR AXIS TO
CATCH UP LATER ON. JUST HOW FAR EAST THE FRONT GETS AND WHERE DEEPER
PWATS REMAIN KEY TO ADDITIONAL CONVECTION THIS AFTERNOON. LATEST
MODEL CONSENSUS SUGGESTS BEST THETA-E/LIFT ALONG THE EASTERN
PERIMETER THIS AFTERNOON BEFORE SHIFTING EAST BY EVENING. HOWEVER
LATEST LOCAL WRF A BIT SLOWER WITH WEAKER WESTERLY FLOW ALLOWING
CONVECTION TO REDEVELOP ALONG THE BLUE RIDGE AND THEN HEAD EAST.
SINCE TIMING HAS BEEN SLOWER WILL LEAN THAT WAY AND PULL HIGHER
CHANCE POPS BACK TO AT LEAST THE FOOTHILLS WITH HIGHEST SE. WILL
ALSO LEAVE IN A LITTLE MORE COVERAGE TO THE WEST TO ACCOUNT FOR
ISOLATED SHRA IN THE COOL POOL FOLLOWING THE FRONT LATER ON.
FORECAST RAOBS SHOW STRONG LAPSES ACROSS THE EAST WITH DECENT SHEAR
AND INVERTED V UNDER STRONG HEATING. THUS WILL INCLUDE MENTION OF
POSSIBLE SEVERE IN THE HWO FOR PARTS OF THE PIEDMONT INTO LATE THIS
AFTERNOON. MADE ONLY SLIGHT ADJUSTS TO GOING TEMPS WITH MORE
INSOLATION EAST AND CLOUDS WEST HOLDING MOST SPOTS THERE IN THE
LOW/MID 70S.

MAY HAVE SOME LINGERING TSRA MAINLY IN THE EAST EARLY THIS EVENING
OTRW DRY ADVECTION TO FINALLY WIN OUT OVERNIGHT AS THE 5H TROF
CROSSES AND BETTER NW TRAJECTORY DEVELOPS. THIS SHOULD ALLOW FOR
CLEARING SKIES AND COOLER TEMPS OVERNIGHT WITH LOWS MAINLY IN THE
50S TO AROUND 60 SE.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
FOLLOWED THE DRIER SREF/OP GFS/GEFS FOR SATURDAY...AS THE NAM HAS
SUSPICIOUS VORTICITY MAXIMA WHICH CREATE A MORE ACTIVE BOUNDARY BY
LATE SATURDAY. MOISTURE SEEMS TO BE LACKING FOR THIS MUCH PRECIP
ACROSS WEST VA ALSO WITH A GOOD DOWNSLOPING COMPONENT INTO SW VA. RH
VALUES STRUGGLING TO 30% PER THE GFS WOULD KEEP ANY STORMS
ISOLATED. CAN NOT TOTALLY RULE OUT PRECIP AS THERE WILL BE GOOD
LAPSE RATES IN PLACE AND A FAIR COLD FRONT DROPPING SOUTH TO THE
NC/VA BORDER BY LATE SATURDAY. LESS CHANCE ON SUNDAY AS HIGH
PRESSURE NOSES INTO THE TN VALLEY. H5 HEIGHTS INC INTO MONDAY WITH
H85 TEMPS NEAR +18C 0Z TUESDAY MERITED INC MAX T THAT DAY INTO THE
MID AND UPPER 80S.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
DURING THIS PERIOD WE WILL TRANSITION FROM THIS WEEKENDS EXITING
TROUGH TO BUILDING HEIGHTS ACROSS THE REGION AND AN INCREASING
SOUTHWESTERLY MOIST FLOW. WE SHOULD SEE A TREND OF MODERATING
TEMPERATURES...AND INCREASING CHANCES OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. MONDAY AFTERNOON WILL BE THE LEAST LIKELY
WITH CHANCES CONFINED TO THE NORTHERN MOUNTAINS OF NORTH CAROLINA.
THIS COVERAGE WILL INCREASE NORTH AND EAST DURING THE DAY TUESDAY.
BOTH DAYS HIGHS IN THE UPPER 70S TO NEAR 80 IN THE MOUNTAINS LOOK
PROMISING WITH MID TO UPPER 80S EAST OF THE BLUE RIDGE.

WEDNESDAY INTO THURSDAY...A BACKDOOR COLD FRONT WILL MOVE INTO THE
AREA AND STALL OVERHEAD THROUGH THURSDAY. WILL HAVE DAYTIME AND
NIGHTTIME SLIGHT CHANCE TO CHANCE POPS OVER THE REGION DUE TO THIS
FEATURE AND COOLER TEMPERATURES. HIGHS AROUND 70 TO LOWER 70S IN THE
MOUNTAINS AND UPPER 70S TO NEAR 80 EAST OF THE BLUE RIDGE ARE
EXPECTED. PRECIPITATION COVERAGE MAY END UP BEING GREATER THAN THE
CHANCE POPS THAT WILL BE IN THE FORECAST. THIS PATTERN WOULD BE
FAVORABLE FOR THUNDERSTORM COMPLEXES IN THE MID WEST...OR AT LEAST
THEIR DECAYING REMNANTS... TO RIDE ALONG THE FRONT AND INTO OUR
AREA...POTENTIALLY REQUIRING MUCH HIGHER POPS IN AT LEAST WESTERN
PORTIONS OF THE AREA.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOCALIZED CONVERGENCE IN THE VICINITY OF A WEAK COOL FRONT AND
UPSLOPING IS SUFFICIENT TO GENERATE A FEW SHOWERS WEST OF THE BLUE
RIDGE EARLY THIS AFTERNOON...BUT INFLUENCE OF DOWNSLOPING WILL
MINIMIZE THREAT OF ANY ORGANIZED REDEVELOPMENT OF SHOWERS OR
THUNDERSTORMS TO POINTS MAINLY EAST OF A LINE EXTENDING FROM KLYH
THROUGH KDAN...MAINLY DURING THE AFTERNOON HOURS. WILL INCLUDE
VCTS/VCSH MOST SITES THIS AFTERNOON WITH THE POSSIBILITY OF LOWERING
TO IFR/MVFR AT TIMES IN PASSING SHOWERS EAST AND AT KBLF LATER
BEHIND THE FRONT. CONDITIONS SHOULD RAPIDLY IMPROVE OVERNIGHT UNDER
DRY ADVECTION BEHIND THE FRONT. SOME LATE NIGHT MVFR/IFR IN FOG
POSSIBLE AT THE DEEPER VALLEY LOCATIONS SUCH AS KLWB BY MORNING OTRW
MOSTLY CLEAR SKIES AND VFR OVERNIGHT.

SURFACE HIGH PRESSURE IS EXPECTED TO BUILD SOUTHEAST INTO THE MID
ATLANTIC REGION FOLLOWING PASSAGE OF THE COOL FRONT OVERNIGHT INTO
EARLY NEXT WEEK...ALLOWING FOR A RETURN TO UNIVERSAL VFR
CONDITIONS OUTSIDE OF ISOLATED MAINLY AFTERNOON SHOWERS OR
THUNDERSTORMS EACH DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/RCS
SHORT TERM...KM
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, May 29, 1:28 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
128 PM EDT FRI MAY 29 2009

NCZ001>004-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>045-
301730-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
128 PM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ005-006-VAZ044>046-058-059-301730-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
128 PM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO EARLY THIS EVENING. SOME OF THE STORMS COULD BE LOCALLY
STRONG TO SEVERE AND BE ACCOMPANIED BY HAIL OR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ035-047-301730-
AMHERST-BUCKINGHAM-
128 PM EDT FRI MAY 29 2009

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO EARLY THIS EVENING. SOME OF THE STORMS COULD BE LOCALLY
STRONG TO SEVERE AND BE ACCOMPANIED BY HAIL OR STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:11 PM EDTSpecial Weather StatementRNKAshe49 min
May 29, 2:19 PM EDTSpecial Weather StatementRNKSurry41 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes55 min
May 29, 3:28 PM EDTSevere Thunderstorm WarningRNKCaswell62 min
May 29, 3:39 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin81 min
May 29, 4:21 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham69 min
May 29, 6:11 PM EDTSpecial Weather StatementRNKRockingham64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.